Couldn't find what you looking for?

TRY OUR SEARCH!

HELP, I got of my birth control 1 1/2 months ago after using it for 1 year and am currently living a nightmare! I have developed severe anxiety which is causing me to frequently be at unease, nervouss/anxious, expirence racing thoughts, inabilty to focus, I overanalyze & over think everyyyythhing, and every now and then I flat out cry for no given reason. This surge of overwhelming emotions has made it so difficult for me to be myself and is scaring me sh*tless which causes me to sometimes question my own sanity ( causing me to have two panic attacks). Worst part of it is I feel like I have no control of these feelings even though I tell my self its all in my head . I have never felt this way and just reallly want things to go back to the way they were, a happy 19 year old who just started uni (which as I'd like to note has unfortunately negativley affected my academic studies). I guess I just need some reassurance that I am not the only one who has expirenced this and that it does get better. If so how long till I can regain control of my life again, any info is appreciated !

Loading...

Hi there

You are not alone. Here is a list of things that are likely to happen if you go OFF your birth control pills -

You May Experience Heavier Periods and Worse Cramps

A lot of women go on the Pill because it’s known to keep raging PMS at bay. So if you suffered from debilitating cramps and unpredictable periods before the Pill, you can bet those will come back once you stop taking it. That's because the Pill's elevated levels of progesterone and estrogen stop your body from ovulating, which is what causes many women pain and discomfort around their time-of-the-month.

You Could Lose a Little Weight

Science shows that a third of women lose weight, a third gain weight, and a third stay the same when on the pill. There may be a combination of reasons for weight gain on the Pill such as hormones, diet, or water retention, or it could just be that most women start birth control when they're still growing. Still, you may notice that you drop a few pounds (mostly water weight) after you stop birth control. That said, if you're taking the Depo-Provera shot, you may lose up to five pounds, since this method has been shown to cause more weight gain than others.

Your Breasts May Deflate a Tiny Bit

If your boobs grew on birth control—thanks to the progesterone and estrogen components—they may shrink back to their original size, says Dweck. Again, this isn't always the case for all women.

Your Body Will Produce More Discharge

Because the Pill suppresses the body’s ability to ovulate, you'll usually produce less vaginal secretions. See, you produce more discharge when you're ovulating because it’s your body’s way of naturally facilitating pregnancy. You'll notice more moisture once you’re off of it—especially around ovulation.

Your Sex Drive May Improve

One of the biggest complaints a lot of women have about the Pill is that it kills their sex drive. While this definitely doesn't affect everyone (some women have higher libido with birth control!), hormones may be to blame. Some women have lower testosterone levels on the Pill, and because they don’t ovulate, it can affect their sex drive. Some ladies may also experience vaginal dryness on birth control, which should also let up when you stop taking it. If these are currently issues for you on birth control, a higher libido might be in your future.

Your PMS Symptoms Might Get Worse

If your PMS used to hit you (and everyone around you) hard every month, get ready for that to return. If you were already moody before you were on the Pill, chances are you will still be moody off of it. Any headaches, breast tenderness, food cravings, and other symptoms you experienced prior to being on birth control may come back as well. Bummer!

You May Actually Feel or See Yourself Ovulating

For some women, ovulation is a pretty obvious occurrence each month when you're off birth control. Those who can may feel a twinge of discomfort for a few hours daily, increased vaginal secretions that are slippery and clear, and may even feel extra aroused. In fact, these are all cues that some women look for if they're trying to get pregnant. Still, if birth control has halted your ovulation for years, that random mid-cycle pain and weird discharge can be pretty shocking.

That Dreaded Acne May Come Back

Some women choose to go on birth control to control your acne. Unfortunately, one of the downsides of going off birth control can be that your skin will start breaking out again. When you’re on the Pill, your testosterone levels go down which prevents breakouts. But it goes up when you go off of it, and as a result, acne returns. If you experience severe acne, it’s best to see a dermatologist right before you make the switch to see if they can help.

You Can Get Pregnant ASAP

Obviously, if you go off birth control it’s easier for you to get pregnant unless you use a backup form of protection. If you were using the birth control pill, the ring, or the IUD, your ability to get pregnant bounces back right away. However, if you were taking Depo-Provera shots, it may take a few months for them to be completely out of your system (However, she stresses not to rely on that fact too much and to still use a backup method if you're not trying to get pregnant right away.).

Reply

Loading...